MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8025
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the aspiration needle was unable to be inserted into the stylet.The issue occurred during a gastrointestinal procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Correction to d4 of the initial medwatch from "2zk" to "2zk 12".Correction to d9 of the initial medwatch from "no" to "yes".Additional information h4: the subject device was manufactured in december, 2022.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the customer's complaint was reproduced.When the stylet was inserted, it felt stuck at the buckling area and could not be inserted.The buckling was due to the following: when an attempt was made to extract the specimen, the needle tube near the distal end bent.The needle tube bent due to a bending force.An attempt was made to insert the stylet once more, but it got caught at the bent area of the needle tube.As a result, the stylet could not be inserted into the aspiration port.However, a conclusive root cause could not be determined.The event can be detected/prevented by following the instructions for use which state: if the insertion portion has any malformations like kinks, bends, or cracks, do not use the instrument.Otherwise, unexpected perforation, bleeding, or membrane damage may occur.The handle section and sheath should be kept straight, when withdrawn from the endoscope.Otherwise, the sheath and/or needle tube may be bent, negatively affecting specimen extraction.If the stylet shows any excessive bent and other irregularities, do not use it.The stylet may be damaged or you may come across a resistance to insertion and withdrawal.If this event were to recur, it would not cause or contribute to a death or a serious injury olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19393079
Report Number9614641-2024-01155
Device Sequence Number6786351
Product Code FCG
UDI-Device Identifier04953170402500
UDI-Public04953170402500
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K180449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U200H-8025
Device Lot Number2ZK 12
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite